Alert archive / Arizona / Special Weather Statements in 2018
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Aug 10, 2018, 11:21 PM MST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 11:21 PM MST (06:21 UTC)
- Expired
- Aug 11, 2018, 12:00 AM MST
- In force
- 39 min
- Issued by
- NWS Flagstaff, AZ
The radar
The Flagstaff radar (KFSX), 68 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
The text
As transmitted.
575
WWUS85 KFGZ 110621
SPSFGZ
Special Weather Statement
National Weather Service Flagstaff AZ
1121 PM MST FRI AUG 10 2018
AZZ013-016-017-110700-
Little Colorado River Valley in Navajo County-White Mountains-Eastern
Mogollon Rim-
1121 PM MST FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NAVAJO COUNTY UNTIL MIDNIGHT
MST...
At 1118 PM MST, Doppler radar was tracking a cluster of strong
thunderstorms south of Holbrook extending to Heber-Overgaard.
Movement was west at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Show Low, Taylor, Clay Springs, Shumway, Wagon Wheel, Aripine,
Linden, Pinedale, Fort Apache Reservation, Snowflake, Cibecue, Gentry
Campground, Heber-overgaard, Dry Lake, Fool Hollow Lake Campground,
Lewis Canyon Group Campground, Black Canyon Rim Campground, Chevelon
Crossing Campground and White Mountain Apache Reservation.
LAT...LON 3400 11001 3400 11075 3426 11075 3426 11076
3429 11076 3430 11078 3464 11079 3464 11075
3488 11075 3489 11005 3397 11000
TIME...MOT...LOC 0618Z 070DEG 15KT 3462 11041 3431 11055
$$
JDSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 10, 9:49 PM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 10, 9:49 PM MST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 949 PM MST Fri Aug 10 2018 .SYNOPSIS...Deep moisture will persist over central and southern Arizona, bringing afternoon and evening showers and thunderstorms to much of the area. Areas along and south of the Mogollon Rim will see the most activity through the weekend. Some storms will produce heavy rainfall, hail, and strong winds. && .DISCUSSION...Trends over the last hour are toward more isolated showers across northern Arizona, with the exception of northern Gila county which is remaining quite active. It was another afternoon and evening of storms producing large and severe hail. && .PREV DISCUSSION /328 PM MST/...The overall pattern remains relatively unchanged over the weekend with storms favoring the Rim southward through the afternoon with storms moving to the southwest. This will depend on nighttime convection and how much lingering morning cloud cover exists. Temperatures will remain near average for this time of year, except for some of the northern valleys such as near Winslow and Page that are quite warm due to the lack of shower activity. It looks like early next week will see a thinning of moisture resulting in less storm coverage, but moisture will increase again by the middle of the week as a deeper southerly flow develops. && .AVIATION...For the 06Z package...VFR conditions will continue across most of northern Arizona for the next 24 hrs. Expect isolated to scattered showers and thunderstorms to develop 19Z- 04Z, mostly over higher terrain, and to move off to the west to southwest. Winds will be generally light at 5-10 kts with afternoon gusts 10-20 kts. Stronger winds and hail possible near any storms. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Deep moisture will remain in place along and south of the Mogollon Rim and White Mountains. Expect scattered to numerous showers and thunderstorms in these areas through the weekend, with scattered storms mainly over the higher terrain north of the Mogollon Rim to the Utah boarder. Strong outflow winds, heavy rainfall, hail, and frequent lightning are the primary hazards. Monday through Wednesday...Expect scattered afternoon and evening thunderstorms through the period, with the best chances for storms continuing to be over the higher terrain and along and south of the Mogollon Rim and White Mountains. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KD/MCT AVIATION...DB FIRE WEATHER...DB For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Aug 10, 5:49 PM MST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
549 PM MST FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG PINETOP-LAKESIDE 34.13N 109.94W
08/09/2018 NAVAJO AZ TRAINED SPOTTER
8" DIAMETER FRUIT TREE WAS SNAPPED IN HALF
DUE TO GUSTY WINDS ASSOCIATED WITH THE
OUTFLOW OF A THUNDERSTORM IN THE VICINITY OF
PINETOP-LAKESIDE.
&&
NLSpecial weather statement, Aug 10, 6:29 PM MST, 4 hours 52 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 629 PM MST FRI AUG 10 2018 AZZ007-015-110200- Coconino Plateau-Western Mogollon Rim- 629 PM MST FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR COCONINO COUNTY UNTIL 700 PM MST... At 629 PM MST, Doppler radar was tracking a strong thunderstorm over Valle, or 30 miles southwest of Desert View at Grand Canyon, moving southwest at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3580 11209 3566 11198 3552 11214 3572 11231 TIME...MOT...LOC 0129Z 046DEG 6KT 3568 11212 KD
Special weather statement, Aug 10, 6:41 PM MST, 4 hours 40 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 641 PM MST FRI AUG 10 2018 AZZ008-018-037-110230- Yavapai County Valleys and Basins-Northern Gila County-Yavapai County Mountains- 641 PM MST FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR GILA AND YAVAPAI COUNTIES UNTIL 730 PM MST... At 640 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles south of Pine, or 10 miles west of Payson, moving southwest at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tonto Natural Bridge State Park. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3440 11151 3427 11136 3412 11149 3431 11174 TIME...MOT...LOC 0140Z 046DEG 10KT 3429 11151 KD
Local storm report, Aug 10, 9:03 PM MST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
903 PM MST FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL SELIGMAN 35.33N 112.88W
08/10/2018 E0.88 INCH YAVAPAI AZ PUBLIC
0730 PM HAIL 3 W SELIGMAN 35.34N 112.93W
08/10/2018 E1.75 INCH YAVAPAI AZ TRAINED SPOTTER
0720 PM HAIL 2 WNW SELIGMAN 35.33N 112.91W
08/10/2018 E0.75 INCH YAVAPAI AZ TRAINED SPOTTER
&&Special weather statement, Aug 10, 10:32 PM MST, 49 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1032 PM MST FRI AUG 10 2018 AZZ008-037-110600- Yavapai County Valleys and Basins-Yavapai County Mountains- 1032 PM MST FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 1100 PM MST... At 1032 PM MST, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Horseshoe Reservoir, or 11 miles northwest of Sycamore Creek, moving southwest at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Horseshoe Reservoir. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3400 11174 3413 11175 3414 11155 3400 11150 TIME...MOT...LOC 0532Z 063DEG 8KT 3407 11160 KD
Special weather statement, Aug 10, 11:21 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1121 PM MST FRI AUG 10 2018
AZZ013-016-017-110700-
Little Colorado River Valley in Navajo County-White Mountains-Eastern
Mogollon Rim-
1121 PM MST FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NAVAJO COUNTY UNTIL MIDNIGHT
MST...
At 1118 PM MST, Doppler radar was tracking a cluster of strong
thunderstorms south of Holbrook extending to Heber-Overgaard.
Movement was west at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Show Low, Taylor, Clay Springs, Shumway, Wagon Wheel, Aripine,
Linden, Pinedale, Fort Apache Reservation, Snowflake, Cibecue, Gentry
Campground, Heber-overgaard, Dry Lake, Fool Hollow Lake Campground,
Lewis Canyon Group Campground, Black Canyon Rim Campground, Chevelon
Crossing Campground and White Mountain Apache Reservation.
LAT...LON 3400 11001 3400 11075 3426 11075 3426 11076
3429 11076 3430 11078 3464 11079 3464 11075
3488 11075 3489 11005 3397 11000
TIME...MOT...LOC 0618Z 070DEG 15KT 3462 11041 3431 11055
JDSThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:24 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 51 min |
| Aug 10, 6:12 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 48 min |
| Aug 10, 6:14 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 46 min |
| Aug 10, 6:29 PM MST | Special Weather Statement | FGZ | Coconino | 31 min |
| Aug 10, 6:41 PM MST | Special Weather Statement | FGZ | 49 min | |
| Aug 10, 6:52 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Aug 10, 7:02 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 43 min |
| Aug 10, 7:28 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 47 min |
| Aug 10, 7:43 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 62 min |
| Aug 10, 7:59 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 46 min |
| Aug 10, 8:31 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 44 min |
| Aug 10, 9:10 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 65 min |
| Aug 10, 9:41 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 34 min |
| Aug 10, 10:32 PM MST | Special Weather Statement | FGZ | 28 min | |
| Aug 10, 11:12 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Aug 11, 12:41 AM MST | Special Weather Statement | FGZ | 49 min | |
| Aug 11, 12:41 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 49 min |
| Aug 11, 1:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 45 min |
| Aug 11, 2:19 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 41 min |
| Aug 11, 2:26 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Aug 11, 3:11 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 49 min |
| Aug 11, 3:28 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 32 min |
| Aug 11, 3:31 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 14 min |
| Aug 11, 3:42 PM MST | Areal Flood Advisory | FGZ | Gila, Navajo | 3 hr |
| Aug 11, 3:52 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 11, 4:05 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 40 min |
| Aug 11, 4:19 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 12 min |
| Aug 11, 4:42 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 48 min |
| Aug 11, 4:47 PM MST | Special Weather Statement | FGZ | 13 min |
Nearby
Special Weather Statements in Arizona, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.